Alert archive / Minnesota / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 11, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 17, 2009, 10:02 AM CDT for Faribault County, Freeborn County, Minnesota. It was in force for 58 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2009, 10:02 AM CDT (15:02 UTC)
- Expired
- Jun 17, 2009, 11:00 AM CDT
- In force
- 58 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
Counties Faribault County, MN, Freeborn County, MN
The radar
The Minneapolis radar (KMPX), 136 km from the middle of the area, began a volume at 15:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 10:25 AM CDT | HAIL 1.25 | 1 Nne Walters, MN | |
| Jun 17, 10:50 AM CDT | TSTM WND DMG | 3 N Emmons, MN | 6 INCH BRANCHES DOWN. |
| Jun 17, 10:50 AM CDT | HAIL 1 | 3 N Emmons, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 3.0 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 487 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMPX 171502
SVRMPX
MNC043-047-171600-
/O.NEW.KMPX.SV.W.0011.090617T1502Z-090617T1600Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1002 AM CDT WED JUN 17 2009
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN FARIBAULT COUNTY IN SOUTH CENTRAL MINNESOTA...
SOUTHWESTERN FREEBORN COUNTY IN SOUTH CENTRAL MINNESOTA...
* UNTIL 1100 AM CDT
* AT 1002 AM CDT...RADAR INDICATED A SEVERE THUNDERSTORM...CAPABLE OF
PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR BRUSH CREEK...OR ABOUT 13 MILES EAST OF
BLUE EARTH...AND MOVING SOUTHEAST AT 30 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
BRUSH CREEK...
WELLS...
KIESTER...
ALDEN...
CONGER...
ALBERT LEA...
EMMONS...
TWIN LAKES...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS AND LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4367 9402 4382 9390 4365 9327 4349 9334
4350 9368
TIME...MOT...LOC 1502Z 303DEG 26KT 4370 9385
$$
TRH3 follow-up statements
000
WWUS53 KMPX 171517
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1017 AM CDT WED JUN 17 2009
MNC043-047-171600-
/O.CON.KMPX.SV.W.0011.000000T0000Z-090617T1600Z/
FARIBAULT MN-FREEBORN MN-
1017 AM CDT WED JUN 17 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT
FOR SOUTHWESTERN FREEBORN AND SOUTHEASTERN FARIBAULT COUNTIES...
AT 1016 AM CDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM...
CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE SEVERE STORM WAS LOCATED 4
MILES NORTHWEST OF WALTERS...OR ABOUT 5 MILES SOUTHEAST OF BRUSH
CREEK...AND MOVING SOUTHEAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE...WALTERS...KIESTER...
MANSFIELD...ALDEN...CONGER...EMMONS...TWIN LAKES AND ALBERT LEA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. IF YOU ARE IN THE PATH OF THIS
STORM...PREPARE IMMEDIATELY FOR DESTRUCTIVE HAIL...WHICH CAN
SIGNIFICANTLY DAMAGE WINDOWS...SIDING AND VEHICLES. DAMAGING WINDS
ARE ALSO EXPECTED...WHICH WILL UPROOT TREES AND DOWN POWER LINES.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4361 9389 4376 9370 4365 9327 4349 9334
4350 9368
TIME...MOT...LOC 1517Z 297DEG 26KT 4365 9372
$$
TRH000 WWUS53 KMPX 171536 SVSMPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1036 AM CDT WED JUN 17 2009 MNC043-171545- /O.CAN.KMPX.SV.W.0011.000000T0000Z-090617T1600Z/ FARIBAULT MN- 1036 AM CDT WED JUN 17 2009 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FARIBAULT COUNTY IS CANCELLED... RADAR INDICATED THAT THE SEVERE STORM HAD MOVED OUT OF THE WARNED AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 4350 9365 4370 9365 4365 9327 4349 9334 TIME...MOT...LOC 1535Z 297DEG 26KT 4359 9356 $$ MNC047-171600- /O.CON.KMPX.SV.W.0011.000000T0000Z-090617T1600Z/ FREEBORN MN- 1036 AM CDT WED JUN 17 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT FOR SOUTHWESTERN FREEBORN COUNTY... AT 1034 AM CDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM... CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE SEVERE STORM WAS LOCATED NEAR MANSFIELD...OR ABOUT 3 MILES SOUTHWEST OF CONGER...AND MOVING SOUTHEAST AT 30 MPH. THIS STORM PRODUCED HALF DOLLAR SIZED HAIL NEAR WALTERS IN FARIBAULT COUNTY AT 1025 AM CDT. OTHER LOCATIONS IN THE WARNING INCLUDE...EMMONS...TWIN LAKES AND ALBERT LEA. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS SITUATION. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DESTRUCTIVE HAIL...WHICH CAN SIGNIFICANTLY DAMAGE WINDOWS...SIDING AND VEHICLES. DAMAGING WINDS ARE ALSO EXPECTED...WHICH WILL UPROOT TREES AND DOWN POWER LINES. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. && LAT...LON 4350 9365 4370 9365 4365 9327 4349 9334 TIME...MOT...LOC 1535Z 297DEG 26KT 4359 9356 $$ TRH
000 WWUS53 KMPX 171547 SVSMPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1047 AM CDT WED JUN 17 2009 MNC047-171600- /O.CON.KMPX.SV.W.0011.000000T0000Z-090617T1600Z/ FREEBORN MN- 1047 AM CDT WED JUN 17 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT FOR SOUTH CENTRAL FREEBORN COUNTY... AT 1047 AM CDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM... CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE SEVERE STORM WAS LOCATED 3 MILES NORTH OF EMMONS...AND MOVING SOUTHEAST AT 30 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE...TWIN LAKES. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS SITUATION. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DESTRUCTIVE HAIL...WHICH CAN SIGNIFICANTLY DAMAGE WINDOWS...SIDING AND VEHICLES. DAMAGING WINDS ARE ALSO EXPECTED...WHICH WILL UPROOT TREES AND DOWN POWER LINES. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. && LAT...LON 4364 9357 4365 9332 4349 9334 4350 9360 TIME...MOT...LOC 1547Z 298DEG 25KT 4355 9349 $$ TRH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 6:33 AM CDT, 3 hours 29 minutes earlier.
Area forecast discussion, Jun 17, 6:33 AM CDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 633 AM CDT WED JUN 17 2009 .DISCUSSION... KIND OF A TRICKY FORECAST FOR THE NEXT DAY OR TWO. THE CIRCULATION THAT GAVE US THE WIDESPREAD RAIN YESTERDAY AFTERNOON AND EVENING HAS WEAKENED AND WAS SPINNING THROUGH CENTRAL WISCONSIN. THE MORE PARENT CIRCULATION WAS OVER EASTERN ND WITH AN ASSOCIATED CLUSTER OF SHOWERS AND THUNDERSTORMS. GENERAL WARM/INSTABILITY ADVECTION ALONG WITH HELP FROM TAIL END OF ND SYSTEM COULD CAUSE SOME SCT ACTIVITY THIS MORNING...MAINLY OVER WEST HALF OF CWA. FAVORABLE WIND PROFILE AND NOW DEEPER INSTABILITY IN PLACE WILL ALLOW FOR SOME DEVELOPMENT THIS AFTERNOON...AGAIN MAINLY OVER WEST AND SOUTH CWA. BOTH GFS AND NAM SHOW A WIND SHIFT AXIS IN THIS AREA AND 0-3KM CAPE OF AROUND 100 J/KG. DIFFERENTIAL TEMP ADVECTION SIGNATURE ALSO SHOWS UP. WILL HOLD OFF ON SEVERE MENTION AT THIS TIME...UNTIL THINGS BECOME A LITTLE MORE CLEAR. MORE ROBUST PARAMETERS COME TOGETHER LATE TONIGHT AND POSSIBLY INTO THURSDAY MORNING WHEN MOISTURE TRANS PORT CRANKS UP AND SW UPPER JET INCREASES TO OUR SW. LOW LEVEL FLOW IS CONCENTRATED MORE TO OUR S INITIALLY SO THERE IS A CHANCE OF A COMPLEX DEVELOPING SOUTH OF US. THIS IS MORE IN LINE WITH THE NAM SCENARIO...WHILE THE GFS TAKES THIS DEVELOPMENT MORE TO THE NE AND EVENTUALLY A SUB 1000 MB LOW TOWARD THE MSP AREA LATER THURSDAY. WILL AT LEAST PAINT IN OUR HIGHEST POPS LATE TONIGHT AND THURSDAY MORNING. THE BOTTOM LINE IS THAT THERE WILL BE A GREATER RISK OF SEVERE WEATHER IN THE SOUTH CENTRAL ON THURSDAY AND POSSIBLY LATE TONIGHT. THE THICKNESS PATTERN IS DEFINITELY MORE FAVORABLE IN OUR SOUTH CENTRAL THAN TODAY. A GENERAL DECREASE IN POPS IS FAVORED THURSDAY NIGHT...BUT ANTHER AREA OF HEIGHT FALLS MOVES ACROSS THE AREA ON FRIDAY...WITH CONTINUED INSTABILITY OVER THE AREA. && .AVIATION.../12Z TAF ISSUANCE/ PLENTY OF CHALLENGES WITH THIS SET OF TAFS AS ACTIVE PERIOD DURING THE NEXT 48 TO 72 HOURS. CURRENT PUSH OF UPPER LEVEL MOIST AND WARM AIR LEADING TO THUNDERSTORMS NEAR RWF. DO EXPECT HEAVY RAIN PRODUCING STORM/S/ TO PASS DIRECTLY OVER RWF THROUGH 14Z...WITH POTENTIAL SOME SMALL HAIL GIVEN RADAR TRENDS. ALSO STORMS NEAR KAXN TO START THE TAF PERIOD. THESE STORMS NEAR KAXN WILL HAVE A BETTER POSSIBILITY OF LASTING THROUGH THE MORNING GIVEN THE UPPER LEVEL LOW TWISTING NEARBY IN ND. CURRENT IFR CONDITIONS TO IMRPOVE BY 15Z AT MOST SITES AND MVFR BY 19Z AT MOST SITES. BK CLOUDS LIKELY TO STICK AROUND THOUGH AND STIFLE WIDESPREAD INSTABILITY THIS AFTN. MAIN AREA WHERE THIS WILL DEVELOP SHOULD BE IN WRN AND SWRN MN AND HAVE AFTN THUNDER CHANCES MENTIONED AT KAXN AND KRWF. TONIGHT...APPROACH OF STRONGER UPPER LEVEL SYSTEM AND BETTER DYNAMICS OVERALL SHOULD HELP IN GENERATING WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY OVERNIGHT FROM SRN MN PUSHING INTO CTRL MN. SOME OF THE STORMS COULD BE STRONG BY THU MORNING...INCLUDING NEAR KMSP. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && JPR/MTF
Hazardous weather outlook, Jun 17, 4:47 AM CDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 447 AM CDT WED JUN 17 2009 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 181000- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 447 AM CDT WED JUN 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE OVER PARTS OF WEST CENTRAL AND SOUTH CENTRAL MINNESOTA THIS MORNING...BUT THESE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. THERE WILL BE AN INCREASING RISK OF THUNDERSTORMS OVER PARTS OF WEST CENTRAL AND SOUTH CENTRAL MINNESOTA THIS AFTERNOON NEAR A SURFACE LOW PRESSURE TROUGH. THERE IS A CHANCE OF SEVERE THUNDERSTORMS...WITH THE MAIN THREAT BEING LARGE HAIL. AN ISOLATED TORNADO SHOULD NOT BE RULED OUT. MORE WIDESPREAD THUNDERSTORMS CAN BE EXPECTED TONIGHT...ESPECIALLY OVER WEST CENTRAL AND SOUTH CENTRAL MINNESOTA. SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE...WITH LARGE HAIL THE MAIN THREAT. SPOTTY HEAVY RAINFALL AMOUNTS ARE POSSIBLE AS WELL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ADDITIONAL THUNDERSTORMS ARE EXPECTED ACROSS THE ENTIRE OUTLOOK AREA ON THURSDAY...AS STRONGER LOW PRESSURE MOVES NORTHEAST THROUGH IOWA...AND POSSIBLY INTO SOUTHERN MINNESOTA. IF LOW PRESSURE MOVES INTO SOUTHERN MINNESOTA...SEVERE THUNDERSTORMS WOULD BE LIKELY...INCLUDING A RISK OF TORNADOES. OTHERWISE...SEVERE THUNDERSTORMS WILL BE MORE SCATTERED IN NATURE...BUT POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA. SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN ON FRIDAY...AS THE LOW PRESSURE TROUGH MOVES OUT OF THE AREA. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON...BUT ACTIVATION WOULD BE MORE LIKELY ON THURSDAY.
In the hours before
Special weather statement, Jun 17, 7:03 AM CDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
703 AM CDT WED JUN 17 2009
MNZ073-171245-
REDWOOD-
703 AM CDT WED JUN 17 2009
...THUNDERSTORMS MOVING OVER REDWOOD COUNTY THROUGH 745 AM CDT...
AT 701 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 7 MILES SOUTHWEST OF LUCAN. THIS STORM WAS MOVING EAST
AT 40 MPH AND HAD FREQUENT CLOUD TO GROUND LIGHTNING.
ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH
THIS STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
MILROY.
WALNUT GROVE.
LUCAN.
REVERE.
WABASSO.
WANDA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE
LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.
&&
LAT...LON 4423 9560 4443 9560 4449 9505 4428 9506
4428 9510 4419 9512 4419 9559 4420 9561
TIME...MOT...LOC 1202Z 265DEG 29KT 4434 9551Special weather statement, Jun 17, 7:43 AM CDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
743 AM CDT WED JUN 17 2009
MNZ082-171345-
WATONWAN-
743 AM CDT WED JUN 17 2009
AT 743 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A SEVERE
THUNDERSTORM 3 MILES NORTHWEST OF SPRINGFIELD. THIS STORM WAS MOVING
SOUTHEAST AT 45 MPH. RECENTLY THIS STORM HAS BEEN
WEAKENING...HOWEVER IT MAY ONCE AGAIN INCREASE IN INTENSITY.
ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...AND FREQUENT CLOUD
TO GROUND LIGHTNING ARE PRESENTLY EXPECTED WITH THIS STORM.
PEOPLE IN WATONWAN COUNTY...INCLUDING THE CITY OF ST JAMES...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE
LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.
&&
LAT...LON 4390 9485 4392 9488 4411 9487 4411 9437
4393 9436 4392 9437 4385 9438 4385 9483
TIME...MOT...LOC 1243Z 297DEG 34KT 4424 9498Special weather statement, Jun 17, 8:10 AM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
810 AM CDT WED JUN 17 2009
MNZ074-083-171415-
BLUE EARTH-BROWN-
810 AM CDT WED JUN 17 2009
...THUNDERSTORMS MOVING ACROSS BLUE EARTH AND BROWN COUNTIES THROUGH
915 AM CDT...
AT 808 AM CDT... WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 5 MILES SOUTH OF SLEEPY EYE. THIS STORM WAS MOVING EAST
AT 30 MPH.
PEA SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
SLEEPY EYE.
HANSKA.
LAKE CRYSTAL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
&&
LAT...LON 4411 9437 4412 9485 4433 9479 4429 9442
4427 9440 4425 9430 4422 9425 4420 9416
4416 9407 4401 9412
TIME...MOT...LOC 1309Z 282DEG 26KT 4423 9469
TRHSpecial weather statement, Jun 17, 9:16 AM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
916 AM CDT WED JUN 17 2009
MNZ083-092-171515-
BLUE EARTH-FARIBAULT-
916 AM CDT WED JUN 17 2009
...THUNDERSTORMS MOVING ACROSS BLUE EARTH AND FARIBAULT COUNTIES
THROUGH 1015 AM CDT...
AT 915 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 5 MILES WEST OF AMBOY. THIS STORM WAS MOVING SOUTHEAST
AT 30 MPH.
PEA SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
VERNON CENTER.
AMBOY.
WINNEBAGO.
MAPLETON.
DELAVAN.
EASTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
&&
LAT...LON 4376 9425 4385 9425 4385 9437 4393 9437
4400 9433 4396 9379 4386 9378 4385 9377
4385 9365 4350 9366
TIME...MOT...LOC 1415Z 294DEG 27KT 4388 9426
TRHSpecial weather statement, Jun 17, 9:43 AM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
943 AM CDT WED JUN 17 2009
MNZ092-171530-
FARIBAULT-
943 AM CDT WED JUN 17 2009
...THUNDERSTORMS MOVING OVER FARIBAULT COUNTY THROUGH 1030 AM CDT...
AT 943 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM NEAR DELAVAN. THIS STORM WAS MOVING SOUTHEAST AT 30 MPH.
ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH
THIS STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
DELAVAN.
EASTON.
MINNESOTA LAKE.
FROST.
BRUSH CREEK.
WELLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
&&
LAT...LON 4350 9402 4373 9421 4385 9413 4385 9365
4350 9365 4349 9387
TIME...MOT...LOC 1443Z 299DEG 25KT 4377 9404
TRHThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 9:15 PM CDT | Special Weather Statement | MPX | Yellow Medicine | 45 min |
| Jun 16, 10:46 PM CDT | Special Weather Statement | MPX | Lac qui Parle | 44 min |
| Jun 17, 7:03 AM CDT | Special Weather Statement | MPX | Redwood | 42 min |
| Jun 17, 7:17 AM CDT | Severe Thunderstorm Warning | MPX | Brown, Redwood | 43 min |
| Jun 17, 7:43 AM CDT | Special Weather Statement | MPX | Watonwan | 62 min |
| Jun 17, 8:10 AM CDT | Special Weather Statement | MPX | Brown | 65 min |
| Jun 17, 9:16 AM CDT | Special Weather Statement | MPX | Faribault | 59 min |
| Jun 17, 9:43 AM CDT | Special Weather Statement | MPX | Faribault | 47 min |
| Jun 17, 6:37 PM CDT | Tornado Warning | MPX | Faribault, Freeborn, Steele, Waseca | 38 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.